| Catalog Number |
EX061503CS |
| Medical Device Problem Codes |
Break (1069); Difficult or Delayed Positioning (1157)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 10/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a stent placement procedure in the right superficial femoral artery via the left common femoral artery approach, the stent allegedly had a hard stop while deploying; and the user switched to the thumbwheel for final deployment of the stent.It was further reported that the balloon catheter could not be advanced into the sheath for post dilatation because the inner catheter was allegedly left on the guidewire.Furthermore, the sheath and the retracting part of the stent catheter were removed intact.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent delivery system was returned for evaluation.The sample was found with broken, and separated guidewire lumen.Besides this break no further damage or deformation could be found potentially related to a difficult deployment, and the mechanics were found fully functioning.The investigation leads to confirmed result for break of the guidewire lumen.A 6f introducer sheath with 0.035" guidewire were used for access; the vessel was calcified but not tortuous, and the lesion was pre-dilated.The guidewire was running smoothly before the issue occurred, and the user did not experience force increase upon removal.Based on the investigation of the provided information, the investigation is closed as confirmed for break of the guidewire lumen.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit'.Holding and handling of the system throughout deployment was found described, in particular the instructions for use states: 'do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit'.Regarding access and accessories the instructions for use states: 'predilation of the lesion should be performed using standard techniques' and 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire'.The instructions for use further states: 'flush the inner lumen of the stent system with heparinized normal saline prior to use'.'if resistance is met during the stent system introduction, the stent system should be removed and another stent system should be used', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' h10: b5, d4 (expiration date: 10/2023), g3 h11: h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
Event or Problem Description
It was reported that during a stent placement procedure in the right superficial femoral artery via the left common femoral artery approach, the stent allegedly had a hard stop while deploying; and the user switched back to the thumbwheel for final deployment of the stent.It was further reported that the balloon catheter could not be advanced into the sheath for post dilatation because the inner catheter was allegedly left on the guidewire.Reportedly, the sheath and the retracting part of the stent catheter were removed intact.There was no reported patient injury.
Event or Problem Description
It was reported that during a stent placement procedure in the right superficial femoral artery through the left common femoral artery, the device allegedly had a hard stop while deploying; the user switched to the wheel for final deployment of the stent.It was further reported that during post dilation, a percutaneous transluminal angioplasty balloon could not advance through the introducer sheath as the retracting part of the stent catheter was still on the guidewire.Reportedly, the remaining part of the catheter was removed intact.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was returned for evaluation.The sample was found with broken, and separated guidewire lumen.Besides this break no further damage or deformation could be found potentially related to a difficult deployment, and the mechanics were found fully functioning.The investigation leads to confirmed result for break of the guidewire lumen.A 6f introducer with 0.035" guidewire were used for access; the vessel was calcified but not tortuous, and the lesion was pre dilated.The guidewire was running smoothly before the issue occurred, and the user did not experience force increase upon removal.Therefore, based on the investigation of the provided information, the investigation is closed as confirmed for break of the guidewire lumen.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'if excessive force is felt during stent deployment, do not force the delivery system.Remove the delivery system and replace with a new unit.' holding and handling of the system throughout deployment was found described, in particular the instructions for use state: 'do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.(.) if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.' regarding access and accessories the instructions for use state: 'predilation of the lesion should be performed using standard techniques.' and 'gain femoral access at the appropriate site using a 6f (2.0 mm) or larger introducer sheath.Insert a 0.035¿ diameter guidewire (.)'.The instructions for use further state: 'flush the inner lumen of the stent system with heparinized normal saline prior to use.', 'if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' h10: d4 (expiration date: 10/2023), g3 h11: b5 h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.